MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Impairment (2138); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: the exact date is unknown, not provided.The patient indicated that after the lens was implanted her symptoms started; therefore, the best estimate date is on or after (b)(6) 2022.Section d6b: if explanted; give date: n/a (not applicable).The lens remains implanted.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
A female patient who had bilateral lens implantation reported of halos, starbursts, and double vision on both eyes which thinks are due to mechanical issues with the lenses.The patient stated that it is hard to work, drive and read, that she is very disappointed.The patient has astigmatism but no other health conditions.The patient reported the symptoms to her doctor and was told to wait a year to get used to the lenses; however, she still has the symptoms.The patient does work, read, and drive, but stated that it is difficult.The patient does limited driving at nighttime from work to home which takes the side streets as she thinks it is dangerous for her to drive more to other places at nighttime.No surgical or medical interventions have been performed and both lenses remain implanted.The patient has seen a new doctor who has offered to explant the lenses and the patient is scheduled for the right eye lens explant on (b)(6) 2023, and for the left eye in (b)(6) 2023.No further information was provided.This report is for the patient¿s right eye.A separate report is being submitted for the patient¿s left eye.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18017052
Report Number3012236936-2023-02728
Device Sequence Number15363116
Product Code MFK
UDI-Device Identifier05050474750630
UDI-Public(01)05050474750630(17)240914
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale